MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T10, NON-RETAINING; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T10, NON-RETAINING; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T10, NON-RETAINING
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 09/12/2024, a sales representative reported via (b)(6) that an ar-18800-25 driver shaft warped during a case.The case was completed using a backup driver in the tray, and there was no delay.This was discovered during a foot and ankle reconstruction procedure on (b)(6) 2024, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpacked ar-18800-25 serial/batch number (b)(6) was received for investigation.Visual inspection found that the hex tip of the driver was twisted.It was noted that the laser marks are fading most likely because the reprocessing of the device.Functional testing could not be performed due to the damage of the device.The most likely cause is attributed to misuse due to use error of over-torquing/over-engaging the driver with the screw head.

Brand Name
DRIVER SHAFT, T10, NON-RETAINING
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20382759
Report Number1220246-2024-08013
Device Sequence Number8037364
Product Code LXH
UDI-Device Identifier00888867385603
UDI-Public(01)00888867385603(11)221227(10)1392247
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T10, NON-RETAINING
Device Catalogue NumberAR-18800-25
Device Lot Number1392247
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown